MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for investigation.No return product evaluation could be completed.Case details were reviewed.A seventy-five-year-old male patient (124.5kgs., 274.47lbs.), presented in the or for a tavr procedure.Mid-positioned access was gained by utilizing a micropuncture kit with ultrasound for guidance.The right common femoral arteriotomy was 8.6mm, clear of calcification and tortuosity, with a measured deployment depth of 4.5cm + 1cm.Issues were encountered advancing and withdrawing the 14f expandable procedural sheath and manta sheath, due to the presence of copious scare tissue.Following the tavr, an 18f manta was deployed to the measured deployment depth, and hemostasis was less than five minutes.A post-deployment angiography revealed an occlusion in the vessel.The vascular surgeon was called in for surgical intervention.During the cut-down procedure, the surgeon found that the entire manta device had been deployed intraarterially.The manta device was explanted, and the vessel was repaired.The patient did not experience any harm, injury, or health consequences due to this event, and the outcome post-procedure was fine.The root cause of the delivery of the implant not being effective in creating hemostasis requiring surgical cutdown is due to user error in deploying the entire manta device intravascular.Numerous causes for intraarterial deployment have been established.However, the exact reason for this intraarterial deployment is potentially due to user error.The severity of harm is ranked as a 3 due to surgical intervention being used as a treatment to achieve hemostasis.The manta instructions for use (ifu) lists potential adverse events related to the deployment of vascular closure devices including ischemia of the leg or stenosis of the femoral artery, and other access site complications leading to bleeding, possibly requiring surgical repair and endovascular intervention.
 
Event or Problem Description
It was reported that: "manta deployed inside vessel and cutdown performed to remove manta and close vessel.".
 
Additional Manufacturer Narrative
Qn#(b)(4).Udi related data quality updates only.Section d.4.-unique identifier (udi)# corrected to (b)(4).There appears to be no product quality issue concerning manufacturing, documentation, or labelling.The der process will continue to monitor and investigate similar events-no risk evaluation is required as the actual severity does not exceed the expected severity per the risk documentation.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21320033
Report Number3010252479-2025-00006
Device Sequence Number21006598
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240305(17)250905(10)73C2400113(21)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2115
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexUnknown
Patient Weight124 KG